Anybody have trouble with birth control pills and weight loss?

previous topic · next topic
jennylynne

Joined: Aug 07
Posts: 57

      quote  
Posted: 05 Sep 2007, 21:36
I just went back on the pill after my twins weaned (july) and started ww (june).

I am having issues (spotting and periods whenever) (I know too much infoConfused) with the pill now, never had trouble before, and even my doc is unsure. The nurse said to give it another 1-2 full packs of pills before we reevaluate, but wondering if the weight loss is my prob. The nurse thinks that it's possible.

Wondering if anyone else has had a similar problem...

Thanks
Jen

bk on the...

Joined: Aug 07
Posts: 23

      quote  
Posted: 05 Sep 2007, 21:46
Hey - this is a blog-ish site, I don;t think it was too much information, at least you're honest about the questions and maybe you'll find an answer and possibly a new buddy. I do not have the same issue exactly, but I personally can say my cycle has been "off" since I began dieting. Good luck, I hope you figure out what is going on. Hang in there.Smile

jennylynne

Joined: Aug 07
Posts: 57

      quote  
Posted: 06 Sep 2007, 06:30
Thanks for the input.

Chants

Joined: Jul 07
Posts: 149

      quote  
Posted: 06 Sep 2007, 07:18
Jennylynn, when you went back on the pill after you had the twins, was it the same pill you were on beforeQuestion Like the clinic sister said, give it a few months to allow your body to adjust to having twins as well as to being back on them again. Also, yes, diet can interfere with your cycle but if there are no medical problems (and ask your doctor to test if you are worried!), then I wouldn't worry too much at the moment!

I am on a progesterone only pill now because of migraine attacks on the combined pill and I was told Progesterone only pill will cause intermittant/irregular bleeds and sometimes stop your period completely. I now have the latter, which is wonderful Very Happy but do have the occasional irregular bleed Crying or Very sad !

Also, something my family planning clinic told me when I was scared to change pill because of the weight gain issue with some of them, is it is not the pill that causes you to put on weight, it is what you choose to put in your mouth that makes the difference!
Chants
jennylynne

Joined: Aug 07
Posts: 57

      quote  
Posted: 06 Sep 2007, 18:45
Thanks. I had actually went off the pill almost 5 years ago so I couldn't remember what I had taken, but the doc started me on Loestrin 24 because all of her patients have had great results. The nurse said that I'm the first to have had any real issues with it. (not that they doubted me, just that they weren't sure why) so then they switched me to Kariva (big plus its generic and my insurance covers it, the loestrin was 60 a month) so woo-hoo at least my issues started with the expensive one and not the cheap one. It's just weird that the 3 different brands that i had been on before never had this effect, but pantiliners and granny panties must be worn until this works itself out.

thanks
jen

Chants

Joined: Jul 07
Posts: 149

      quote  
Posted: 07 Sep 2007, 06:40
jennylynne wrote:
pantiliners and granny panties must be worn until this works itself out.


there is no need for granny panties!!!! But I like the terminology... I call them Bridget Jones Panties!!! You know when Hugh Grant says "Those are awfully large panties Jones!" Laughing
Chants
jennylynne

Joined: Aug 07
Posts: 57

      quote  
Posted: 07 Sep 2007, 06:49
I forgot about that part of the movie.
I loved that movie (book too).
jen

toyfxer

Joined: Mar 07
Posts: 101

      quote  
Posted: 07 Sep 2007, 07:10
I didn't have trouble with the b/c pills, but I did use Depo provera (sp?) for a couple years and I seemed to gain a lot of weight from it. I knew of the potential side effects, so I monitored my calorie intake and really exercised, but I truly gained while on it. I spoke to a male ob/gyn who told me it was not possible, then talked to a female ob/gyn who advised I stop using it. Believe it or not, I did lose after I stopped it. Fast forward to today: yikes, heavy again, but I take full responsibility for this weight gain.
A bottle fills one drop at a time.
jennylynne

Joined: Aug 07
Posts: 57

      quote  
Posted: 07 Sep 2007, 21:17
Unlike a lot of people i know, I had never had any trouble with the pill. Never gained from it or anything, but i think my system is a little confused so hopefully it will get its stuff together and fix itself soon.

thanks for your input on this subject
jen

Jana-2007

Joined: Jan 07
Posts: 31

      quote  
Posted: 11 Sep 2007, 11:18
funny that was my question today!!
one day at a time
sweetpea5549

Joined: Jun 07
Posts: 17

      quote  
Posted: 11 Sep 2007, 11:50
I had trouble with spotting when I switched BC pills. I was originally on Orthotricyclen Lo and switched to Yasmin. Never had any problems with ortho but yasmin caused me to spot...I have no idea why. Currently, I went off yasmin and I haven't gotten my period in almost 2 months!!! I have taken 2 preg tests, both neg and my doc said it's normal to take a while to get your cycle back. My conclusion is that that yasmin seriously screwed up my body.....
ali52373

Joined: Apr 07
Posts: 57

      quote  
Posted: 11 Sep 2007, 12:48
When I finally went off the pill, I lost "that last 5 lbs." no problem. Before kids it was ortho tri, after kids Yasmin. I was so excited to be done with the pill, felt better, lost weight easier....but I wound up having a burst cyst. That was horrible! Got my appendix out because the pain was awful, but then they went in there and saw blood in the pelvic cavity...took the appendix anyway Confused And really the only way to hopefully prevent that from happening again is to go back on birth control. SO now I am trying the nuvaring--interesting. First two months were great (I am only replacing it on the 1st of the month so I never get a period, and I remember to give the dog his heartworm pill!) But this week I have been spotting too....AND the weight is back...BOO! Poor us women! Good luck to you!Very Happy And the rest of us, girlfriends!
Jana-2007

Joined: Jan 07
Posts: 31

      quote  
Posted: 12 Sep 2007, 08:33
i just started taking yasmin?
one day at a time
jenzeb

Joined: Aug 07
Posts: 2

      quote  
Posted: 12 Sep 2007, 12:17
i am in the exact same spot, except i have only been off yasmin for 2 weeks now... here's to hoping weight loss comes with lack of medications. Smile


sweetpea5549 wrote:
I had trouble with spotting when I switched BC pills. I was originally on Orthotricyclen Lo and switched to Yasmin. Never had any problems with ortho but yasmin caused me to spot...I have no idea why. Currently, I went off yasmin and I haven't gotten my period in almost 2 months!!! I have taken 2 preg tests, both neg and my doc said it's normal to take a while to get your cycle back. My conclusion is that that yasmin seriously screwed up my body.....
sweetpea5549

Joined: Jun 07
Posts: 17

      quote  
Posted: 12 Sep 2007, 18:25
Jenzeb....please let me know if your period ever returns...mine seems to be lost somewhere!! Embarassed
lauraann

Joined: Oct 07
Posts: 1

      quote  
Posted: 17 Oct 2007, 15:36
No problem with weight loss, but I once switched to Yasmin and my periods got way heavier, and all of a sudden i had cramps. Needless to say, I switched again to get off of Yasmine...
piperlee

Joined: Oct 07
Posts: 1

      quote  
Posted: 17 Oct 2007, 18:58
just a quick note to you. i was taking the pill "levora" (low dose hormone)for eight years. i started having health problems and decided to investigate bcp's. bcp's are systemic and oveall not really healthy. one method that my gyno suggested was the IUD. it is localized to the cervical area. you should check into it. just a suggestion. good luck!



Forum Search
Advanced forum search



Latest Posts

too upset with my weight
Find a plan you can stick to for life. Healthy mix of whole foods, lots of vegetables and plant based foods, animal proteins if you wish, control your portions. Stop the fad diets and the junk foods. ...
by wholefoodnut on 27 Dec 14 08:33 AM
penetrate properly to skin
Reported
by wholefoodnut on 27 Dec 14 08:26 AM
Valuable Resource IDEAL WEIGHT
Thank you! You are full of energy...I like that!
by BelindaBlu on 26 Dec 14 09:29 AM
The Beck Diet Solution
Has anyone followed this plan? I have the kindle version and am reading it and preparing to start shorty. Would be interested in finding someone else who is doing it too. Did it work for you?
by K52 on 26 Dec 14 07:07 AM
Where is everyone from?
Lakewood, Washington 98498 Thanks Member "Sugar Waffle" for the support! Happy Holidays.
by Sheldon P Reynolds on 26 Dec 14 12:48 AM

Member Tip

average member ranking
by member Ashley2265
This is a good starting point, but you really need an exercise plan to maximize the results. Even if it is just walking. Get moving!
04 Jul 13 for diet Weight Watchers